Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Pseudo-periodic homeomorphisms and degeneration of Riemann surfaces
HTML articles powered by AMS MathViewer

by Yukio Matsumoto and José María Montesinos-Amilibia PDF
Bull. Amer. Math. Soc. 30 (1994), 70-75 Request permission


We will announce two theorems. The first theorem will classify all topological types of degenerate fibers appearing in one-parameter families of Riemann surfaces, in terms of "pseudoperiodic" surface homeomorphisms. The second theorem will give a complete set of conjugacy invariants for the mapping classes of such homeomorphisms. This latter result implies that Nielsen’s set of invariants [Surface transformation classes of algebraically finite type, Collected Papers 2, Birkhäuser (1986)] is not complete.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 30F60, 32G15, 57M99
  • Retrieve articles in all journals with MSC (2000): 30F60, 32G15, 57M99
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 30 (1994), 70-75
  • MSC (2000): Primary 30F60; Secondary 32G15, 57M99
  • DOI:
  • MathSciNet review: 1217354